Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 18, NWS Austin/San Antonio, TX

May 17, 2015Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 17, 2015, 7:53 PM CDT for Karnes County, Texas. It took effect at May 17, 2015, 11:59 PM CDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2015, 7:53 PM CDT (00:53 UTC)
In effect from
May 17, 2015, 11:59 PM CDT
Expired
May 18, 2015, 2:09 PM CDT
In force
14 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Karnes County, TX

The river

Written for the forecast point Cibolo Creek near Falls City (FCTT2). The gauge peaked at 16.20 ft at May 18, 2015, 12:00 AM CDT.

actionminormoderate510152005/1805/19
Action stage
6 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WGUS44 KEWX 180053
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT SUN MAY 17 2015

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Cibolo Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC255-181853-
/O.NEW.KEWX.FL.W.0018.150518T0459Z-150518T1909Z/
/FCTT2.1.ER.150518T0459Z.150518T0600Z.150518T0709Z.NO/
753 PM CDT SUN MAY 17 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Cibolo Creek Near Falls City.
* from this evening to Monday afternoon...or until the warning is cancelled.
* At  7:15 PM Sunday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise to near 17.5
  feet by after midnight tonight.The river will fall below flood stage by after
  midnight tonight.
* Impact...At 17.0 feet...Minor lowland flooding of crop and pastureland damages
  irrigation pumps and any equipment near the channel. Livestock are cut off in 
  low areas..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Falls City          6   17   14.6   Sun  7 PM   8.1   4.8   2.6   1.9      


&&

LAT...LON 2914 9803 2917 9794 2894 9780 2892 9790


$$
1 follow-up statement
283 
WGUS84 KEWX 180657
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 AM CDT MON MAY 18 2015

...The flood warning is cancelled for the following rivers in Texas...

  Cibolo Creek Near Falls City AFFECTING Karnes County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC255-180727-
/O.CAN.KEWX.FL.W.0018.000000T0000Z-150518T1909Z/
/FCTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 AM CDT MON MAY 18 2015

The flood warning is cancelled for
  the Cibolo Creek Near Falls City.
* At  1:15 AM Monday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...the river crested below flood stage at 16.1 feet. The river will 
  remain below flood stage...however a secondary crest is expected on Monday.
* Impact...At 17.0 feet...Minor lowland flooding of crop and pastureland damages
  irrigation pumps and any equipment near the channel. Livestock are cut off in 
  low areas..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM 
Location           STG  STG    STG    DAY TIME   Mon   Tue   Wed   Thu   Fri
  Falls City         6   17   16.0   Mon 01 AM  15.4   8.3   5.3   2.6   1.5


&&

LAT...LON 2914 9803 2917 9794 2894 9780 2892 9790


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 17, 7:15 PM CDT, 38 minutes earlier.

Area forecast discussion, May 17, 7:15 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
715 PM CDT SUN MAY 17 2015

.AVIATION.../00Z TAFS/
SOUTHEAST FLOW AND WEAK ASCENT WILL CAUSE MVFR-VFR CIGS TO LOWER
TO IFR BY 05Z AT SAT/SSF AND 09Z AT DRT...WHILE AUS FURTHER NORTH
OF THE MAIN ASCENT WILL BE BORDERLINE IFR-MVFR. MODELS SUGGEST
ISOLATED SHRA AND TSRA ARE POSSIBLE TONIGHT AT ALL SITES...BUT A
WEAK DISTURBANCE MOVING THROUGH HAS NOT BEEN ABLE TO OVERCOME AN
ATMOSPHERE THAT IS WORKED OVER FROM THIS MORNINGS STORMS THUS FAR.
LIFR CIGS MAY ALSO BRIEFLY OCCUR BETWEEN 10-14Z AT SAT/SSF AND
DRT...BUT CONFIDENCE WAS TOO LOW TO INCLUDE AT THIS TIME. SEVERAL
MODELS SUGGEST THAT ISOLATED TO SCATTERED SHRA AND TSRA WILL
DEVELOP OFF THE MEXICAN MOUNTAINS FOR DRT AND ALONG AN EAST-WEST
ORIENTED REGION OF ASCENT FOR SAT/SSF/AUS TOMORROW...BUT WILL
WAIT TO SEE IF THE UPCOMING MODEL CYCLE TRENDS WETTER OR DRIER.

&&

.PREV DISCUSSION... /ISSUED 316 PM CDT SUN MAY 17 2015/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
A MCS MODIFIED AIR MASS WILL LIMIT MUCH OF THE CONVECTION FOR
TONIGHT...ALTHOUGH MUCH OF THE MODEL DATA CONTINUES TO SUPPORT
SCATTERED CONVECTION AND SIGNIFICANT RAINFALL AMOUNTS. WILL
UNDERCUT POPS TO MAINLY SLIGHT CHANCES...WITH ONLY A SMALL REGION
OF SLIGHTLY ENHANCED POPS OVER THE RIO GRANDE PLAINS. A SMALL
OUTFLOW BOUNDARY LOCATED IN THIS AREA COULD TAP INTO DAYTIME
HEATING THIS EVENING...WITH INCREASING STABILITY EXPECTED TONIGHT.
IF A STRONG CELL DOES DEVELOP THIS EVENING...LIGHT WESTERLY
STEERING FLOW SHOULD LEAD TO SHORT-LIVED CONVECTION. THE HRRR
GENERATES OVERNIGHT CONVECTION OVER CENTRAL COUNTIES FROM THE LLJ
ENHANCED RETURN FLOW OF LOW LEVEL MOISTURE...BUT EXPECT MORE IN
THE LINE OF SPRINKLES OR DRIZZLE AFTER MIDNIGHT. RAIN CHANCES
SHOULD PICK UP AGAIN MONDAY...BUT BOUNDARY INTERACTIONS SHOULD BE
MORE FAVORABLE WELL TO THE NORTH AND NORTHWEST. THUS WILL KEEP
LOW END CHANCE POPS WHICH IS STILL DOWN FROM THE SYNOPTIC MODELS
THAT ARE ROUGHLY 20 PERCENT HIGHER ON POPS. BY MONDAY
NIGHT...CONVERGENCE TO MODEL CONSENSUS IS REASONABLE WITH POPS
STILL FAVORED TO THE NORTH AND NORTHWEST BASED ON CONVECTIVE
INITIATION MOSTLY FAVORED TO THE NW.

LONG TERM (TUESDAY THROUGH SUNDAY)...
TUESDAY INTO THURSDAY REMAINS AN INTERESTING PERIOD WITH MOST OF
THE SYNOPTIC MODELS SHIFTING IN FAVOR OF A FRONTAL ZONE REACHING
CENTRAL TX. WITH THE NEXT MID TO UPPER LEVEL SHORTWAVE TROUGH
EJECTION...EXPECTED TO MOVE FROM NRN MEXICO INTO THE CENTRAL
PLAINS...SHOWN TO BE MORE SHALLOW AND FARTHER NW THAN THE PREVIOUS
COUPLE OF DISTURBANCES...AM STILL IN FAVOR OF CONSERVATIVE POPS
WITH SLIGHTLY HIGHER POPS TO THE NORTH. BY THURSDAY...REPEATED
ROUNDS OF THUNDERSTORMS OVER NORTH TEXAS SHOULD ENABLE ENOUGH
BOUNDARY POOLING TO ENHANCE RAIN CHANCES INTO THE WEEKEND...THOUGH
THE BLEND OF MODEL DATA ONLY SHOWS A SUBTLE EASTERLY SHIFT IN
WINDS. LATER RUNS SHOULD BE ABLE TO FURTHER CLARIFY WHETHER A
FRONT MAKES INTO THE AREA...AND WITH THAT A BETTER UNDERSTANDING
IF NEW FLASH FLOOD OR POSSIBLE SEVERE THREATS WERE TO COME ABOUT.
TEMPERATURES ARE ALSO AT THE MERCY OF THESE EVER CHANGING
BOUNDARY AND THUNDERSTORM INDUCED CLOUD AREAS...SO A BLENDED
GUIDANCE APPROACH TO THE FORECAST CONTINUES WITH CONTINUED HUMID
AND MILD CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  86  72  85  71 /  20  30  20  30  10
AUSTIN BERGSTROM INTL AIRPORT  70  86  72  85  71 /  20  30  20  30  10
NEW BRAUNFELS MUNI AIRPORT     71  86  72  85  71 /  20  30  20  30  10
BURNET MUNI AIRPORT            69  84  70  83  69 /  20  30  20  40  20
DEL RIO INTL AIRPORT           73  87  71  87  71 /  30  30  40  40  30
GEORGETOWN MUNI AIRPORT        71  84  71  83  70 /  20  30  20  40  10
HONDO MUNI AIRPORT             72  87  73  88  71 /  30  30  20  30  20
SAN MARCOS MUNI AIRPORT        71  85  72  85  71 /  20  30  20  30  10
LA GRANGE - FAYETTE REGIONAL   74  87  73  85  72 /  20  40  10  30  10
SAN ANTONIO INTL AIRPORT       72  86  73  86  72 /  20  30  20  30  20
STINSON MUNI AIRPORT           73  87  73  87  72 /  20  30  20  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...ALLEN
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 17, 5:27 AM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 AM CDT SUN MAY 17 2015

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
527 AM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING AND
INTO THE AFTERNOON. SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 4
INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS
LINE. IN ADDITION...THERE WILL ALSO BE A POTENTIAL FOR ISOLATED
STRONG TO SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WIND GUSTS
POSSIBLE IN SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
SATURDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 17, 2:02 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      INKS LAKE STATE PARK    30.72N  98.38W
05/17/2015                   BURNET             TX   LAW ENFORCEMENT

            LOW WATER CROSSINGS CLOSED AND BARRICADED AT CR116 AND
            PARK ROAD 4 AND THEN SHORTLY THEREAFTER AT DOUBLE HORN
            CREEK ON CR404

&&

EVENT NUMBER EWX1500403

SBS
Local storm report, May 17, 2:06 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       7 NNE NEW BRAUNFELS     29.80N  98.07W
05/17/2015  M3.10 INCH       COMAL              TX   COCORAHS

            RAIN FELL IN THE PAST SIX HOURS

&&

EVENT NUMBER EWX1500404

SBS
Local storm report, May 17, 2:40 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLOOD            4 E MUSTANG RIDGE       30.05N  97.62W
05/17/2015                   CALDWELL           TX   EMERGENCY MNGR

            TWO SWIFT WATER RESCUES ONGOING...ONE ON CALDWELL ROAD
            NEAR HWY 21 INVOLVING ONE PERSON AND A NEARLY SUBMERGED
            VEHICLE...THE OTHER ALONG A COUNTY ROAD NEAR THE HAYS
            COUNTY BORDER

&&

CORRECTED REMARKS

EVENT NUMBER EWX1500402

SBS
Local storm report, May 17, 5:43 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      15 SW ROCKSPRINGS       29.88N 100.40W
05/17/2015                   EDWARDS            TX   LAW ENFORCEMENT

            HWY 674 CLOSED HEADING INTO ROCK SPRINGS DUE TO HIGH
            WATER.

&&

EVENT NUMBER EWX1500405

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 4:17 AM CDTAreal Flood AdvisoryEWXFayette, Gonzales3 hr
May 18, 4:48 AM CDTFlash Flood WarningEWXFayette, Gonzales5 hr
May 18, 5:21 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Lee3 hr
May 18, 5:27 AM CDTSpecial Weather StatementEWXGonzales33 min
May 18, 6:21 AM CDTAreal Flood AdvisoryEWXFayette, Lavaca114 min
May 18, 6:58 AM CDTFlash Flood WarningEWXFayette, Lavaca3 hr
May 18, 8:42 AM CDTRiver Flood WarningEWXDeWitt54 hr
May 18, 8:42 AM CDTRiver Flood WarningEWXDeWitt4 days
May 18, 9:41 AM CDTAreal Flood AdvisoryEWXFayette, Gonzales109 min
May 18, 6:32 PM CDTSpecial Weather StatementEWXLlano43 min
May 18, 6:32 PM CDTSevere Thunderstorm WarningEWXLlano58 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.